Alert archive / Texas / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood watch at Apr 11, 2015, 9:28 AM CDT for 5 counties in Texas. It took effect at Apr 11, 2015, 1:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2015, 9:28 AM CDT (14:28 UTC)
- In effect from
- Apr 11, 2015, 1:00 PM CDT
- Expired
- Apr 12, 2015, 7:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Brownsville, TX
- Flood severity
- None
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 2.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WGUS64 KBRO 111428 FFABRO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 928 AM CDT SAT APR 11 2015 ...FLOODING POSSIBLE THIS AFTERNOON AND TONIGHT... .ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE THIS AFTERNOON AND TONIGHT AS VERY MOIST AND UNSTABLE AIR INTERACTS WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A STALLED FRONT. SEVERAL PORTIONS OF HIDALGO...STARR AND ZAPATA COUNTIES RECEIVED AS MUCH AS THREE TO FIVE INCHES OF RAIN ON FRIDAY WHICH WILL COMBINE WITH THE ALREADY WET LAST FEW WEEKS TO PRIME THE REGION FOR FLASH FLOODING. TXZ248-252-253-112230- /O.NEW.KBRO.FF.A.0002.150411T1800Z-150412T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-STARR-HIDALGO- INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA... MCALLEN...EDINBURG...PHARR...MISSION...WESLACO 928 AM CDT SAT APR 11 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS... INCLUDING THE FOLLOWING AREAS...HIDALGO...STARR AND ZAPATA. * FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY MORNING * ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND TONIGHT. ALREADY SATURATED SOIL CONDITIONS WILL PRODUCE FLASH FLOODING WITH LITTLE ADDITIONAL RAINFALL. * CREEKS AND STREAMS MAY LEAVE THEIR BANKS...HIGHWAYS AND ROADWAYS MAY BE COVERED WITH WATER AND SIGNIFICANT URBAN FLOODING...ESPECIALLY IN AREAS FREQUENTLY SUBJECT TO FLOODING...IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY. && $$ JGG
3 follow-up statements
081 WGUS64 KBRO 111926 FFABRO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 226 PM CDT SAT APR 11 2015 ...FLOODING POSSIBLE THIS AFTERNOON AND TONIGHT... .ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE THIS AFTERNOON AND ESPECIALLY TONIGHT AS VERY MOIST AND UNSTABLE AIR INTERACTS WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A STALLED FRONT. MANY LOCATIONS IN THE AREA RECEIVED AS MUCH AS THREE TO FIVE INCHES OF RAIN ON FRIDAY WHICH WILL COMBINE WITH THE ALREADY WET LAST FEW WEEKS TO PRIME THE REGION FOR FLASH FLOODING. TXZ249-250-120330- /O.EXA.KBRO.FF.A.0002.000000T0000Z-150412T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JIM HOGG-BROOKS- INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS 226 PM CDT SAT APR 11 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF DEEP SOUTH TEXAS... INCLUDING THE FOLLOWING AREAS...BROOKS AND JIM HOGG. * THROUGH SUNDAY MORNING * ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND TONIGHT. ALREADY SATURATED SOIL CONDITIONS WILL PRODUCE FLASH FLOODING WITH LITTLE ADDITIONAL RAINFALL. * CREEKS AND STREAMS MAY LEAVE THEIR BANKS...HIGHWAYS AND ROADWAYS MAY BE COVERED WITH WATER AND SIGNIFICANT URBAN FLOODING...ESPECIALLY IN AREAS FREQUENTLY SUBJECT TO FLOODING...IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY. && $$ TXZ248-252-253-120330- /O.CON.KBRO.FF.A.0002.000000T0000Z-150412T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-STARR-HIDALGO- INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA... MCALLEN...EDINBURG...PHARR...MISSION...WESLACO 226 PM CDT SAT APR 11 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS...HIDALGO...STARR AND ZAPATA. * THROUGH SUNDAY MORNING * ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND TONIGHT. ALREADY SATURATED SOIL CONDITIONS WILL PRODUCE FLASH FLOODING WITH LITTLE ADDITIONAL RAINFALL. * CREEKS AND STREAMS MAY LEAVE THEIR BANKS...HIGHWAYS AND ROADWAYS MAY BE COVERED WITH WATER AND SIGNIFICANT URBAN FLOODING...ESPECIALLY IN AREAS FREQUENTLY SUBJECT TO FLOODING...IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY. && $$ JGG
831 WGUS64 KBRO 120321 FFABRO FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 1021 PM CDT SAT APR 11 2015 ...FLOODING POSSIBLE THROUGH THE MORNING... .ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE TONIGHT AS VERY MOIST AND UNSTABLE AIR INTERACTS WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A STALLED FRONT. MANY LOCATIONS IN THE AREA RECEIVED AS MUCH AS THREE TO FIVE INCHES OF RAIN ON FRIDAY WHICH WILL COMBINE WITH THE ALREADY WET LAST FEW WEEKS TO PRIME THE REGION FOR FLASH FLOODING. TXZ248>250-252-253-121200- /O.CON.KBRO.FF.A.0002.000000T0000Z-150412T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO 1021 PM CDT SAT APR 11 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS...BROOKS...HIDALGO...JIM HOGG...STARR AND ZAPATA. * UNTIL 7 AM CDT SUNDAY * ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND TONIGHT. ALREADY SATURATED SOIL CONDITIONS WILL PRODUCE FLASH FLOODING WITH LITTLE ADDITIONAL RAINFALL. * CREEKS AND STREAMS MAY LEAVE THEIR BANKS...HIGHWAYS AND ROADWAYS MAY BE COVERED WITH WATER AND SIGNIFICANT URBAN FLOODING...ESPECIALLY IN AREAS FREQUENTLY SUBJECT TO FLOODING...IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY. && $$
744 WGUS64 KBRO 121223 FFABRO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BROWNSVILLE TX 723 AM CDT SUN APR 12 2015 ...FLASH FLOOD WATCH CONTINUES THROUGH TONIGHT... .ANOTHER ROUND OF ORGANIZED SHOWERS AND THUNDERSTORMS IS FORECAST LATE THIS AFTERNOON AND TONIGHT. PERSISTENT THUNDERSTORM ACTIVITY WILL LIKELY CAUSE FLASH FLOODING...ESPECIALLY IN URBAN AREAS. TXZ248>250-252-253-122030- /O.EXP.KBRO.FF.A.0002.000000T0000Z-150412T1200Z/ /O.NEW.KBRO.FF.A.0003.150412T1223Z-150413T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO 723 AM CDT SUN APR 12 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS... INCLUDING THE FOLLOWING AREAS...BROOKS...HIDALGO...JIM HOGG... STARR AND ZAPATA. * THROUGH MONDAY MORNING * ANOTHER ORGANIZED ROUND OF SHOWERS AND THUNDERSTORMS IS FORECAST LATE THIS AFTERNOON AND THIS EVENING. GROUND CONDITIONS REMAIN SATURATED AND ANY ONE THUNDERSTORM COULD QUICKLY PRODUCE FLASH FLOODING. * CREEKS AND STREAMS MAY LEAVE THEIR BANKS...HIGHWAYS AND ROADWAYS MAY BE COVERED WITH WATER AND SIGNIFICANT URBAN FLOODING...ESPECIALLY IN AREAS FREQUENTLY SUBJECT TO FLOODING...IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE DURING THE NEXT 24 TO 36 HOURS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE ACTION TO PROTECT PROPERTY. && $$ JGG
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at Apr 11, 6:26 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 11, 6:26 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 626 AM CDT SAT APR 11 2015 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...MORNING CONVECTION OVER WESTERN COUNTIES AND ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT WILL PROVIDE THE AREA WITH A INTERMITTENT IFR TO MVFR CONDITIONS. IFR CONDITIONS ARE RATHER VARIABLE THIS MORNING AND ARE LIKELY BE TO SHORT LIVED A MORE AVERAGE MVFR CONDITIONS IS LIKELY THIS MORNING BECOMING VFR OUTSIDE OF THE CONVECTION DEVELOPING THIS AFTERNOON. MORE WIDESPREAD CONVECTION IS ADVERTISED TO FIRE THIS EVENING SPREADING WEST TO EAST. AS A RESULT...POOR FLYING CONDITIONS ARE LIKELY. && .PREV DISCUSSION... /ISSUED 359 AM CDT SAT APR 11 2015/ SHORT TERM /NOW THROUGH SUNDAY/... ..HEAVY RAIN THREAT TODAY AND SUNDAY... MAIN CHALLENGE THIS WEEKEND IS THE THREAT FOR HEAVY RAIN WITH ATMOSPHERIC MOISTURE REMAINING EXCEEDINGLY DEEP. PERSISTENT MID LEVEL SOUTHWEST FLOW AND INCREASING LOW LEVEL SOUTHEAST FLOW TO KEEP ATMOSPHERIC MOISTURE WELL ABOVE SEASONAL NORMALS. PRECIPITABLE WATERS VALUES ARE TO RANGE FROM 1.75 TO 2.00 INCHES OR EXCEEDING 2 STANDARD DEVIATIONS ABOVE THE MEAN OF EARLY APRIL. SHORTWAVE TROUGH APPROACHING FROM THE WEST MOVES INTO THE REGION TONIGHT ENHANCING OR ADDING TO THE ONGOING CONVECTION THAT TODAY'S DAYTIME HEATING AND OTHER WEAK PERTURBATIONS AS WELL AS RESIDUAL OUTFLOW BOUNDARIES FROM YESTERDAYS CONVECTION SHOULD INITIATE. MAIN THREAT LOOKS LIKE TONIGHT INTO SUNDAY MORNING AS UPPER DIFFLUENCE AHEAD OF THE SHORTWAVE OVER NW MEXICO ALLOWS FOR THE LOW LEVEL SOUTHERLY FLOW TO STRENGTHEN. THE HIGH AND DEEP MOISTURE CONTENT AND THE WARM AIR ADVECTION WILL SUPPORT INCREASINGLY ACTIVE CONVECTION WHICH WILL LIKELY PRODUCE HIGHLY EFFICIENT RAINFALL OVER PORTIONS OF SOUTHWEST AND CENTRAL AREAS OF DEEP SOUTH TEXAS TONIGHT TRACKING NEAR THE COAST SUNDAY MORNING. WITH SOME DISCREPANCIES IN MODEL QPF OUTPUT AND NO DISTINCT BOUNDARY ACTING AS A FOCUS CONFIDENCE IS LOW ON A LARGE FLOODING THREAT AND WILL HOLD OFF ON ANY FLASH FLOOD WATCHES AT THIS TIME. HOWEVER, AS WAS THE CASE YESTERDAY ANY SLOW MOVING THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE 1 TO 3 INCHES OF RAIN AND WITH SOME STORMS TRACKING ACROSS THE SAME AREA A MORE WIDESPREAD FLOOD THREAT COULD BECOME A CONCERN. SEVERE WEATHER THREAT ALTHOUGH NOT TOTALLY ABSENT WILL BE SUBDUED SOMEWHAT AS WEAKER SHEAR AND AN ABSENCE OF A BOUNDARY TO LIMIT LARGE SCALE ASCENT. IN ANY CASE...FORECAST SOUNDINGS STILL INDICATE INSTABILITY STRENGTHENING WITH DAYTIME HEATING WITH CAPES AROUND 1000-1500 J/KG AND WEAK BUT SUFFICIENT BULK SHEAR OF 35 TO 40 KNOTS TO GET A FEW UPDRAFTS GOING. SPC PLACES A MARGINAL RISK AREA OVER THE FAR NORTHWEST BUT A FEW STRONGER STORMS COULD DRIFT INTO THE MID VALLEY WITH THE MAIN WESTERLY FLOW. SPC PUSHES THE MARGINAL RISK AREA NORTHWARD ON SUNDAY BUT FORECAST SOUNDINGS INDICATE EVEN STRONGER INSTABILITY BUT WEAKER SHEAR SO AN ISOLATED STRONG/SEVERE STORM IS NOT OUT OF THE QUESTION. MAIN THREATS WILL BE STRONG GUSTY WINDS AND HAIL FROM ANY STORMS THAT GET GOING. LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...CLOSED UPPER LOW WILL MOVE ACROSS EXTREME NORTHERN MEXICO INTO NEW MEXICO SUNDAY NIGHT AND MONDAY AND INTO WEST TEXAS BY TUESDAY. BOTH GFS/ECMWF INDICATE A POSSIBLE MCS SUNDAY NIGHT FORMING ACROSS THE SIERRA MADRES AND MOVE EASTWARD INTO SOUTHERN TEXAS. A BULK OF THIS MCS WILL BE NORTH OF OUR AREA BUT SOME SOUTHWARD DEVELOPMENT INTO THE RIO GRANDE PLAINS AND OUR NORTHERN RANCHLANDS APPEAR LIKELY AIDED BY DIFFLUENCE ALOFT AND 1500-2000 J/KG MUCAPE. RAISED POPS TO LIKELY AND EXPANDED THE AREA ACROSS MUCH OF THE RANCHLANDS SUNDAY NIGHT. SUBSIDENCE BEHIND THE DEPARTING MCS WILL DRY THE AREA OUT FOR MONDAY FROM WEST TO EAST WITH POPS MONDAY MORNING MAINLY OVER THE EASTERN SECTIONS AND COASTAL WATERS WITH LITTLE CHANCE FOR PRECIPITATION MONDAY NIGHT. SFC CONVERGENCE INCREASES ONCE AGAIN TUESDAY AND WEDNESDAY WITH TROUGHING DRAPED ACROSS THE CENTRAL AND EASTERN SECTIONS OF THE AREA SO DIURNALLY DRIVEN SHOWERS AND TSTORMS APPEAR POSSIBLE SO CHANCE POPS IN THE FORECAST NOW LOOK REASONABLE. THURSDAY AND THURSDAY NIGHT A WEAK COLD FRONT WILL MOVE THROUGH THE AREA WHICH WILL PROVIDE THE FOCUS FOR PRECIPITATION AIDED BY MOISTURE POOLING AHEAD OF THE FRONT. HIGH PRESSURE WORKS IN FOR FRIDAY RETURNING DRY CONDITIONS TO DEEP SOUTH TEXAS. MARINE /NOW THROUGH SUNDAY/...PRESSURE GRADIENT SLOWLY STRENGTHENS THROUGH SUNDAY. LIGHT EAST THIS MORNING BECOME MODERATE AND SOUTHEAST LATER TODAY AS HIGH PRESSURE OVER THE BUILDS OVER THE NORTHEAST GULF. A LOW PRESSURE TROUGH APPROACHES WESTERN TEXAS SUNDAY AND PRESSURES LOWER OVER NORTHEAST MEXICO. SOUTHEAST WINDS STRENGTHEN AND SEAS BUILD SLIGHTLY. WINDS OVER THE LAGUNA LOOK TO MEET EXERCISE CAUTION VALUES OF 15 TO 20 KNOTS SUNDAY AFTERNOON. SHOWERS AND THUNDERSTORMS BECOME SCATTERED LATE TODAY AND SUNDAY. SUNDAY NIGHT THROUGH WEDNESDAY...UNSETTLED WEATHER EXPECTED THIS PERIOD WITH CHANCES FOR SHOWERS AND TSTORMS. EAST TO SOUTHEAST ONSHORE FLOW WILL RULE WITH LIGHT TO MODERATE WIND AND SEAS OF 3 TO 5 FEET. NO SCA EXPECTED THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 83 75 84 75 / 20 40 50 30 BROWNSVILLE 85 75 85 75 / 30 50 50 30 HARLINGEN 84 75 87 74 / 40 50 50 40 MCALLEN 85 75 87 74 / 40 60 40 40 RIO GRANDE CITY 86 73 88 71 / 50 60 40 70 SOUTH PADRE ISLAND 77 73 78 73 / 20 30 50 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 59/55
Hazardous weather outlook, Apr 11, 5:12 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 512 AM CDT SAT APR 11 2015 TXZ248>257-121015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 512 AM CDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL POSE A THREAT FOR LOCALLY HEAVY RAIN AND AND AREAS OF FLOODING AND A FLASH FLOOD WATCH MAY BE NECESSARY. AREAS ALONG AND WEST OF INTERSTATE HIGHWAY 69 C/281 HAVE THE BEST CHANCES LATER TODAY AND TONIGHT WITH AREAS IN THE MID TO LOWER VALLEY E EAST SEEING THE HEAVY RAIN THREAT AFTER MIDNIGHT INTO EARLY SUNDAY MORNING. THERE IS AN ADDITIONAL...SMALLER RISK...OF STRONG GUSTY WINDS AND HAIL WITH THE STRONGER THUNDERSTORMS THAT DEVELOP LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HEAVY RAIN AND FLOODING THREAT CONTINUE SUNDAY, SUNDAY NIGHT AND EARLY MONDAY AS ANOTHER ROUND OF THUNDERSTORMS DEVELOP OVER THE MOUNTAINS OF MEXICO AND MOVE DEEP SOUTH TEXAS AND RIO GRANDE VALLEY. BEST CHANCES REMAIN ACROSS THE NORTHWEST HALF OF DEEP SOUTH TEXAS. ONE OR TWO STRONGER STORMS WILL STILL BE CAPABLE OF SUPPORT STRONG GUSTY WINDS AND HAIL. THE APPROACH OF A COLD FRONT NEXT FRIDAY MAY ACT AS A FOCUS FOR THUNDERSTORMS AND HEAVY RAINFALL. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE MONDAY AND FRIDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUESTED THIS WEEKEND. GMZ130-132-135-150-155-170-175-121015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 512 AM CDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS TO MOVE IN FROM THE WEST TONIGHT. A FEW MIGHT PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF THUNDERSTORMS TO IMPACT THE COASTAL WATERS SUNDAY AND MONDAY AND MUCH OF NEXT WEEK. THE APPROACH OF A COLD FRONT NEXT FRIDAY MAY ACT A BETTER FOCUS FOR STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS WEEKEND.
In the hours before
Special weather statement, Apr 11, 8:09 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
809 AM CDT SAT APR 11 2015
TXZ248-111400-
ZAPATA TX-
809 AM CDT SAT APR 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG...SOUTHERN
ZAPATA AND NORTHWESTERN STARR COUNTIES UNTIL 900 AM CDT...
AT 806 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20
MILES WEST OF FALCON MESA...OR 22 MILES WEST OF ZAPATA...MOVING
SOUTHEAST AT 20 MPH. THIS STORM IS EXPECTED TO MOVE ACROSS THE RIO
GRANDE AND INTO SOUTHERN ZAPATA COUNTY IN THE NEXT HOUR.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...MEDINA...ZAPATA MIDDLE SCHOOL...LOPENO...MORALES-SANCHEZ...
LAS PALMAS...ZAPATA HIGH SCHOOL...ZAPATA COUNTY PUBLIC LIBRARY...
FALCON LAKE ESTATES...ZAPATA COUNTY FIRE DEPARTMENT...FALCON
SHORES...FALCON MESA...NEW FALCON...SIESTA SHORES...ZAPATA--MEDINA...
BLACK BASS AND ROMEO T. FLORES PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2698 9938 2688 9895 2678 9895 2668 9901
2657 9917 2662 9918 2667 9920 2672 9921
2675 9924 2679 9924 2682 9926 2685 9927
2686 9929 2687 9932 2688 9933 2692 9932
2693 9938 2694 9939 2696 9939
TIME...MOT...LOC 1306Z 299DEG 19KT 2689 9962
BIRCHFIELDSpecial weather statement, Apr 11, 8:59 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
859 AM CDT SAT APR 11 2015
TXZ248-111445-
ZAPATA TX-
859 AM CDT SAT APR 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ZAPATA UNTIL 945 AM
CDT...
AT 857 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SIESTA SHORES...OR NEAR ZAPATA...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SIESTA SHORES...LOPENO...MORALES-SANCHEZ...NEW FALCON AND
ZAPATA--MEDINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2690 9922 2688 9895 2678 9895 2668 9901
2658 9916 2660 9918 2662 9918 2666 9920
2669 9921 2672 9921 2675 9924 2679 9924
2682 9926 2685 9927
TIME...MOT...LOC 1357Z 283DEG 25KT 2682 9919
BIRCHFIELDThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:04 PM CDT | Special Weather Statement | BRO | Starr | 41 min |
| Apr 10, 7:17 PM CDT | Special Weather Statement | BRO | Hidalgo | 43 min |
| Apr 10, 7:17 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 43 min |
| Apr 10, 7:20 PM CDT | Special Weather Statement | BRO | Hidalgo | 40 min |
| Apr 10, 7:42 PM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Apr 10, 8:01 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 119 min |
| Apr 10, 8:47 PM CDT | Areal Flood Advisory | BRO | Starr | 118 min |
| Apr 10, 9:33 PM CDT | Special Weather Statement | BRO | Brooks | 42 min |
| Apr 10, 10:06 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 114 min |
| Apr 11, 12:47 AM CDT | Special Weather Statement | BRO | Zapata | 43 min |
| Apr 11, 1:28 AM CDT | Special Weather Statement | BRO | Zapata | 47 min |
| Apr 11, 8:09 AM CDT | Special Weather Statement | BRO | Zapata | 51 min |
| Apr 11, 8:59 AM CDT | Special Weather Statement | BRO | Zapata | 46 min |
| Apr 11, 9:47 AM CDT | Areal Flood Advisory | BRO | Zapata | 3 hr |
| Apr 11, 6:14 PM CDT | Areal Flood Advisory | BRO | Brooks | 2 hr |
Nearby
Flash Flood Watches in Texas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.